Missouri, 2003Damaging Wind in Missouri, November 18, 2003
November 18, 2003 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 18, 2:09 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Nov 18, 2:09 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 PM CST TUE NOV 18 2003
.DISCUSSION...
MAIN FOCUS WILL BE WITH CONVECTION THIS EVENING THEN WITH
TEMPERATURES.
SURFACE COLD FRONT WAS CURRENTLY IN PROCESS OF PUSHING THROUGH THE
AREA AND WAS LOCATED FROM NEAR VICHY TO BRANSON AT 19Z. SCATTERED
SEVERE STORMS WERE OCCURRING ACROSS THE AREA BEHIND THE FRONT AS
UPPER LEVEL SYSTEM PUSHES INTO THE AREA FROM THE WEST. MUCH COLDER
AIR ALOFT PUSHING INTO THE AREA ASSOCIATED WITH THE UPPER LEVEL
SYSTEM HELPING TO DESTABILIZE THE ATMOSPHERE AND WAS AIDING IN THE
LARGE HAIL PRODUCTION WITH THE STRONGEST STORMS. STORMS ALSO
FORMING IN DEFORMATION BAND IN THE SOUTHWEST CORNER OF THE CWA
WITHIN THETA-E RIDGE. WOULD EXPECT THIS BAND TO GRADUALLY SHIFT
EAST/SOUTHEAST ACROSS MAINLY THE SOUTHERN SECTION OF THE CWA DURING
THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. WITH
ADDITIONAL HEAVY RAIN EXPECTED AS THIS OCCURS...HAVE ISSUED A FLOOD
WATCH FOR AREAS SOUTH AND EAST OF A ROLLA TO MONETT LINE THROUGH
MIDNIGHT. SOME OF THESE AREAS HAVE RECEIVED 3 TO 5 INCHES OF RAIN
DURING THE PAST 24 HOURS AND THE GROUND IS ALREADY SATURATED.
ADDITIONAL RAIN WILL LIKELY LEAD TO FLOODING.
UPPER WAVE SHOULD EXIT TO THE EAST BY MORNING AND WOULD EXPECT DRIER
AIR MASS TO BEGIN BUILDING IN FROM THE WEST AFTER MIDNIGHT. THIS
WILL HELP TO CLEAR THE CLOUDS FROM WEST TO EAST LATER TONIGHT. AIR
MASS TO THE WEST IS NOT MUCH COLDER THAN CURRENT ONE AND HAVE KEPT
TEMPERATURES WARMER THAN THE MET NUMBERS ARE SUGGESTING.
UPPER RIDGE BUILDS INTO THE AREA ON WEDNESDAY AND SHOULD SEE A NICE
WARM UP FOR WEDNESDAY THROUGH THE END OF THE WEEK. HAVE BUMPED UP
TEMPERATURES ON THURSDAY INTO THE MID 70S ACROSS THE WESTERN
SECTIONS OF THE CWA FOLLOWING THE MOS TRENDS OF THE PAST COUPLE OF
RUNS. BELIEVE MET NUMBERS ARE A BIT TOO WARM BUT FWC NUMBERS
ACTUALLY LOOK PRETTY GOOD.
NEXT SYSTEM SHOWING DIFFERENCES IN LONG RANGE MODELS TOWARDS THE
WEEKEND BUT BOTH ADVERTISE A SIGNIFICANT NEGATIVE TILTED STORM
SYSTEM ENTERING THE PICTURE FOR THE WEEKEND. WILL CONTINUE THE
THUNDERSTORM THREAT FOR SATURDAY NIGHT INTO SUNDAY. HAVE BEEFED UP
THE WORDING IN THE HAZARDOUS WEATHER OUTLOOK FOR THE WEEKEND AS THIS
SYSTEM MOVES IN FOR POTENTIAL SEVERE STORMS. MUCH COLDER AIR BLASTS
IN BEHIND THE FRONT DURING THE DAY SUNDAY AND WILL LIKELY SEE
FALLING TEMPERATURES THROUGHOUT THE DAY FROM WEST TO EAST.
MAY SEE SOME WRAP AROUND MOISTURE AS THIS SYSTEM EXITS THE AREA AND
WITH COLDER AIR IN PLACE WILL POSSIBLY BE SNOW. WILL INTRODUCE
RAIN/SNOW CHANCES FOR SUNDAY INTO SUNDAY NIGHT.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL TRACK THROUGH THE CWA THROUGH THE
AFTERNOON AND EVENING HOURS. CEILINGS WILL RANGE FROM 900 TO 1500
FEET THROUGH THE MID EVENING HOURS AND MAY SEE VISIBILITIES DROP TO
AROUND 2 MILES IN THE STRONGEST THUNDERSTORMS. CLOUDS AND
VISIBILITIES WILL IMPROVE AFTER 02Z THIS EVENING.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH SOUTH AND EAST OF MONETT TO ROLLA LINE THROUGH
MIDNIGHT.
KS...NONE.
LINDENBERG
Hazardous weather outlook, Nov 18, 3:55 PM CST, 1 hour 55 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191200-
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CST TUE NOV 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THROUGH THIS EVENING.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE
QUARTERS...DAMAGING WINDS TO 60 MPH...AND TORRENTIAL RAINFALL
AND LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
STRONG STORMS WILL CONTINUE ACROSS SOUTH CENTRAL MISSOURI EAST OF
A LINE FROM FORT LEONARD WOOD TO GAINESVILLE THROUGH EARLY THIS
EVENING.
DISCUSSION:
A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING.
THIS FRONT COUPLED WITH AN UPPER LEVEL STORM SYSTEM...WILL SUPPORT
STRONG TO SEVERE THUNDERSTORMS. COLD AIR IN THE MID LEVELS OF THE
ATMOSPHERE ALONG WITH MODEST SURFACE HEATING ALLOWED THE
AIRMASS TO DESTABILIZE. HAIL WILL BE THE MAIN STORM THREAT.
THE STORMS WILL BE ACCOMPANIED BY HEAVY RAINFALL WHICH MAY LEAD TO
LOCALIZED FLOODING...ESPECIALLY OVER SOUTH CENTRAL MISSOURI WERE
THREE TO FIVE INCHES OF RAIN RESULTED IN FLOODING OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION LATE SATURDAY
INTO SUNDAY. STRONG TO SEVERE THUNDERSTORMS ALONG WITH LOCALIZED
FLOODING WILL AGAIN BE POSSIBLE AS THE STORM SYSTEM MOVES THROUGH
THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH LATE AFTERNOON EAST
OF A LINE FROM FORT LEONARD WOOD TO GAINESVILLE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
FOSTER
In the hours before
Special weather statement, Nov 18, 3:07 PM CST, 2 hours 43 minutes before
MOZ070-071-080>083-091-092-096>098-105-106-190200-
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CST TUE NOV 18 2003
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 962...IN EFFECT UNTIL 800 PM CST TUESDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...
IN MISSOURI:
DALLAS...DENT...DOUGLAS...HOWELL...LACLEDE...OREGON...OZARK...
PHELPS...PULASKI...SHANNON...TEXAS...WEBSTER AND WRIGHT.
SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA...FORT
LEONARD WOOD...HOUSTON...LEBANON...ROLLA AND WEST PLAINS.
A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
BOOKBINDER
Local storm report, Nov 18, 3:36 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM CLEVER MO FLOOD
11/18/03 CHRISTIAN WATER OVER HIGHWAY K.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0258 PM DOGWOOD MO 60 MPH TSTM GUST
11/18/03 DOUGLAS LIMBS DOWN AT HWY 14 &
ZZ. REPORTED BY EMERGENCY
MANAGEMENT.
0300 PM 1 S SEYMOUR MO .88 INCH HAIL
11/18/03 WEBSTER NICKEL HAIL ON HWY BB.
REPORTED BY EMERGENCY
MANAGEMENT.
0325 PM 2 S MANSFIELD MO .88 INCH HAIL
11/18/03 WRIGHT REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Nov 18, 3:47 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0338 PM THEODOSIA MO .88 INCH HAIL
11/18/03 OZARK 60 MPH TSTM WINDS ALSO
REPORTED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Nov 18, 3:53 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM 5 N MOUNTAIN GROVE MO 1 INCH HAIL
11/18/03 WRIGHT HAIL UP TO QUARTER SIZE
COVERING GROUND AT MO 95
AND RTE W. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Special weather statement, Nov 18, 4:56 PM CST, 54 minutes before
MOZ070-071-080>083-091-092-096>098-105-106-190200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 PM CST TUE NOV 18 2003
SEVERE THUNDERSTORM WATCH NUMBER 962 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES IN MISSOURI...
DALLAS...DENT...DOUGLAS...LACLEDE...OZARK...PHELPS...PULASKI...
WEBSTER AND WRIGHT.
SEVERE THUNDERSTORM WATCH NUMBER 962 REMAINS IN EFFECT UNTIL 800 PM
CST TUESDAY EVENING...FOR THE FOLLOWING COUNTIES...
IN MISSOURI:
HOWELL...OREGON...SHANNON AND TEXAS.
SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE HOUSTON AND
WEST PLAINS. CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORM
DEVELOPMENT ACROSS FAR SOUTH CENTRAL MISSOURI OVER THE NEXT SEVERAL
HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND
TORRENTIAL RAINFALL WHICH WILL AGGRIVATE THE ONGOING FLOODING THREAT.
Local storm report, Nov 18, 5:23 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM PITTSBURG MO .75 INCH HAIL
11/18/03 HICKORY REPORTED BY PUBLIC.
0515 PM 2 W HARTSHORN MO 1.75 INCH HAIL
11/18/03 TEXAS REPORTED BY TRAINED STORM
SPOTTER.Thunderstorm Wind, Shannon
- When
- November 18, 5:50 PM CST
- Where
- Shannon County, 2 mi S of Birch Tree
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.950, -91.500
Several trees were downed along Highway Y south of Birch Tree from severe thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Oklahoma, November 18, 2003$20 million · 2.75 in hail · 15 events
- Tornadoes and Flash Flood in Mississippi, November 18, 20032 injured · $754,000 · F1 · 34 events
- Rip Current in Florida, November 18, 20031 death · 1 event
- Hail in Missouri, November 18, 2003$6.0 million · 2.75 in hail · 1 event
- Tornado in Louisiana, November 18, 2003$250,000 · F1 · 1 event
- Tornado in Alabama, November 18, 20032 injured · $100,000 · F1 · 1 event
- Damaging Winds in Alabama, November 18, 2003$360,000 · 80 kt wind · 14 events
- High Wind and Strong Wind in Washington, November 18 to 19, 2003$350,000 · 54 kt wind · 3 events
- Tornado in Alabama, November 18, 2003$105,000 · F1 · 1 event
- Tornado in Louisiana, November 18, 2003$100,000 · F1 · 1 event
- Flash Flood in Arkansas, November 18, 2003$300,000 · 1 event
- Damaging Winds in Louisiana, November 18, 2003$194,000 · 87 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335241.